Alert archive / New Mexico / Special Weather Statements in 2024

Special Weather Statement, NWS Albuquerque, NM

July 10, 2024Roosevelt County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Jul 10, 2024, 6:12 PM MDT for Roosevelt County, New Mexico. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2024, 6:12 PM MDT (00:12 UTC)
Expired
Jul 10, 2024, 6:45 PM MDT
In force
33 min
Issued by
NWS Albuquerque, NM
Hail
0.88 in
Wind
55

County Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 98 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2024-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2024-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
2460 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

893 
WWUS85 KABQ 110012
SPSABQ

Special Weather Statement
National Weather Service Albuquerque NM
612 PM MDT Wed Jul 10 2024
 
NMZ236-238-110045-
Chaves County Plains-Roosevelt County-
612 PM MDT Wed Jul 10 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN ROOSEVELT AND
NORTHEASTERN CHAVES COUNTIES THROUGH 645 PM MDT...

At 611 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles east of Elkins, or 42 miles northeast of
Roswell, moving west at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Locations impacted include...
Elkins and Kenna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3396 10382 3373 10349 3345 10392 3376 10418
TIME...MOT...LOC 0011Z 069DEG 5KT 3370 10390 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:06 PM MDT, 6 minutes earlier.

Area forecast discussion, Jul 10, 6:06 PM MDT, 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
606 PM MDT Wed Jul 10 2024

...New AVIATION...

.SYNOPSIS...
Issued at 132 PM MDT Wed Jul 10 2024

Chances for afternoon showers and thunderstorms will continue for
most of the state on Thursday and Friday. Flash flooding will remain
a concern, particularly for regions that receive multiple
thunderstorms and over burn scars. The highest chances for
precipitation will shift to western New Mexico during the weekend.
However, starting on Monday, a plume of moisture will move into
New Mexico, increasing precipitation chances for the rest of the
state. The highest chances for storms look to be during the middle
of the week, starting on Wednesday. Temperatures will remain
seasonably warm throughout the next seven days.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 132 PM MDT Wed Jul 10 2024

A 598dm H5 high center near Las Vegas, NV today will shift east into
the Four Corners region thru Friday. Abundant moisture is in place
today over southeast NM (PWATs near 1") while drier air (PWATs near
0.5") is trapped beneath the upper high over northwest NM. Steering
flow from north to south today will allow cells to train along the
central high terrain and nearby highlands and plains of eastern NM.
Flash flooding is highly possible thru this evening in areas with
recent heavy rain, urban areas, burn scars, and locations with
training storms. Storms will then decrease in coverage thru midnight
followed by mid level debris clouds until sunrise.

Convective initiation is likely to begin again around noon Thursday
with the focus for locally heavy rainfall between the central mt
chain and the Cont Divide. A Flash Flood Watch may be needed for
the Ruidoso area again as CAMs show more storms developing over
the area then shifting south/southwest. Coverage does appear more
discrete in nature compared to the multiple rounds possible today.
Steering flow will be more favorable for the ABQ metro area on
Thursday. Overall, coverage is more limited Thursday compared to
today, PWATs decrease slightly over the eastern half of NM, and
subsidence/warming aloft will be a factor near the upper high.
The primary focus Friday will shift to the northern and western
high terrain with steering flow more toward the southwest and even
west. PWATs continue to trend a little lower as well which should
limit the coverage of the heavier rainfall rates outside of slow-
moving storms.

&&

.LONG TERM...
(Friday Night through Tuesday)
Issued at 132 PM MDT Wed Jul 10 2024

Over the weekend, high pressure that will be located over
Nevada/Utah on Friday will start to move east, eventually moving
over Colorado by the end of the weekend. During the weekend, rain
chances will be mostly focused on western portions of the state
during the afternoon hours, though a low chance of showers over the
Central Mountain Chain exists.

A trough from the west will cause the high to shift further into the
Central Plains by early next week. A plume of moisture (with PWAT
values well in excess of one inch) will start to move into New
Mexico from the southeast, causing an increase in rain chances
over the Central Mountain Chain. As a result, burn scar flash
flooding will be a concern during the afternoon hours during the
weekdays next week. Temperatures will remain seasonable throughout
the forecast period, with a slight cooldown near the end of the
period on Wednesday.

&&

.AVIATION...
(00Z TAFS)
Issued at 603 PM MDT Wed Jul 10 2024

Storm activity in and around KSAF, KLVS, KTCC, and KROW should
decrease aft sunset as instability decreases. VFR conditions prevail
overnight at all TAF sites, with light winds forecast. Another round
of tstms is possible during the aftn tomorrow, so shwrs have been
introduced for terminals in nern and centrl NM initiating btwn
11/18Z and 11/20Z and lasting through the end of the TAF period.
Stronger gusts are also possible during the aftn tomorrow,
particularly at KLVS, KTCC, and KROW in the ern plains.

&&

.FIRE WEATHER...
Issued at 132 PM MDT Wed Jul 10 2024

Critical fire weather is not expected for at least the next 7 days.
A potent upper level high centered near the Four Corners today will
drift east through the weekend. Storms with locally heavy rainfall
will move southward today then toward the southwest Thursday and
even westward by Friday. The heavy rain focus will also shift from
the central mt chain into western NM during this period. Another
surge of monsoon moisture is possible next week as the upper level
high moves even farther east. This will allow storms to move from
south to north with more locally heavy rainfall and burn scar flash
flooding possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  95  62  96  63 /   5   5   5   0
Dulce...........................  88  47  90  48 /  20  30  30  10
Cuba............................  88  54  88  55 /  30  20  40  20
Gallup..........................  93  53  93  53 /   5   5  20  10
El Morro........................  87  56  86  56 /  10  10  40  30
Grants..........................  90  55  89  56 /  10  10  40  20
Quemado.........................  90  57  89  56 /  10  20  60  50
Magdalena.......................  86  61  87  62 /  40  30  60  30
Datil...........................  86  57  85  57 /  20  20  70  30
Reserve.........................  94  54  92  53 /  20  20  70  50
Glenwood........................  97  66  95  66 /  30  30  80  50
Chama...........................  79  47  82  48 /  50  40  50  20
Los Alamos......................  82  59  83  61 /  50  20  60  20
Pecos...........................  83  55  82  56 /  70  30  70  20
Cerro/Questa....................  80  43  82  45 /  50  50  60  20
Red River.......................  70  44  72  46 /  70  40  60  10
Angel Fire......................  74  40  76  41 /  70  30  60  10
Taos............................  85  49  86  50 /  40  30  50  10
Mora............................  78  49  79  50 /  60  20  70  10
Espanola........................  90  57  90  59 /  30  20  40  20
Santa Fe........................  84  59  84  60 /  50  30  60  30
Santa Fe Airport................  88  57  89  59 /  40  20  50  20
Albuquerque Foothills...........  90  64  91  65 /  30  30  50  30
Albuquerque Heights.............  92  63  93  65 /  20  20  30  20
Albuquerque Valley..............  94  63  94  64 /  20  10  20  20
Albuquerque West Mesa...........  93  64  93  65 /  20  20  20  20
Belen...........................  94  61  95  62 /  20  20  30  20
Bernalillo......................  93  63  94  64 /  20  20  30  20
Bosque Farms....................  94  60  94  61 /  20  10  20  20
Corrales........................  94  63  94  63 /  20  20  30  20
Los Lunas.......................  94  61  95  62 /  20  10  20  20
Placitas........................  89  62  91  63 /  30  20  40  20
Rio Rancho......................  92  64  93  65 /  20  20  30  20
Socorro.........................  97  65  96  65 /  30  20  40  30
Sandia Park/Cedar Crest.........  85  58  86  60 /  60  20  50  20
Tijeras.........................  89  59  91  61 /  50  20  50  20
Edgewood........................  89  55  89  56 /  60  20  50  20
Moriarty/Estancia...............  87  52  88  53 /  60  20  50  20
Clines Corners..................  82  53  81  55 /  50  20  50  20
Mountainair.....................  87  55  87  57 /  60  20  50  20
Gran Quivira....................  87  55  86  56 /  70  30  70  30
Carrizozo.......................  89  61  88  63 /  50  40  60  20
Ruidoso.........................  79  55  79  56 /  70  40  80  20
Capulin.........................  80  54  82  57 /  30  10  20   0
Raton...........................  84  54  87  55 /  30  20  20   0
Springer........................  85  54  87  55 /  30  20  30   5
Las Vegas.......................  79  52  79  54 /  50  20  60  10
Clayton.........................  87  61  90  63 /  20   5  10   0
Roy.............................  82  57  85  60 /  30  20  20   5
Conchas.........................  90  62  92  64 /  20  30  10  10
Santa Rosa......................  87  59  88  62 /  30  30  20  20
Tucumcari.......................  90  61  92  64 /  20  20   5   5
Clovis..........................  90  64  92  66 /  30  30  10  10
Portales........................  90  64  93  66 /  30  20  10   5
Fort Sumner.....................  91  63  93  65 /  30  30  20  10
Roswell.........................  95  67  97  69 /  30  20  20   5
Picacho.........................  88  61  89  62 /  40  30  50  10
Elk.............................  84  57  86  58 /  70  30  70  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight MDT tonight for NMZ214-215-221>224-
226-229-239-240.

&&

SHORT TERM...42
LONG TERM....99
AVIATION...99

In the hours before

Special weather statement, Jul 10, 2:25 PM MDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
225 PM MDT Wed Jul 10 2024

NMZ240-102100-
Southwest Chaves County-
225 PM MDT Wed Jul 10 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHAVES COUNTY
THROUGH 300 PM MDT...

At 225 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Dunken, or 20 miles west of Hope, moving northeast
at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southwestern Chaves
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3278 10510 3294 10520 3310 10498 3284 10484
TIME...MOT...LOC 2025Z 243DEG 7KT 3289 10508

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

16
Local storm report, Jul 10, 2:29 PM MDT, 3 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
229 PM MDT Wed Jul 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     Flash Flood      Hollywood               33.32N 105.63W
07/10/2024                   Lincoln            NM   NWS Employee

            Video from the NM National Guard of a road
            collapse near the Sudderth Dr and Highway 70
            intersection.

&&

CG
Local storm report, Jul 10, 2:40 PM MDT, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
240 PM MDT Wed Jul 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     Flash Flood      Hollywood               33.32N 105.63W
07/10/2024                   Lincoln            NM   Public

            Facebook video showing fast and heavy flow
            along Sudderth Drive near the Valero gas
            station.

&&

CG
Special weather statement, Jul 10, 4:33 PM MDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
433 PM MDT Wed Jul 10 2024

NMZ224-225-102300-
Upper Tularosa Valley-South Central Highlands-
433 PM MDT Wed Jul 10 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LINCOLN COUNTY
THROUGH 500 PM MDT...

At 433 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles northwest of Three Rivers, moving south at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Oscuro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3359 10637 3365 10614 3345 10601 3344 10601
      3343 10602 3342 10602 3339 10599 3339 10634
TIME...MOT...LOC 2233Z 340DEG 4KT 3355 10622

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

16
Local storm report, Jul 10, 5:10 PM MDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
510 PM MDT Wed Jul 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     Flash Flood      Ruidoso                 33.33N 105.68W
07/10/2024                   Lincoln            NM   NWS Employee

            A house was reported to have been pushed 10
            feet due to flash flooding. A busted water
            line and gas leak were also reported.

&&

CG
Special weather statement, Jul 10, 6:12 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
612 PM MDT Wed Jul 10 2024

NMZ236-238-110045-
Chaves County Plains-Roosevelt County-
612 PM MDT Wed Jul 10 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN ROOSEVELT AND
NORTHEASTERN CHAVES COUNTIES THROUGH 645 PM MDT...

At 611 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles east of Elkins, or 42 miles northeast of
Roswell, moving west at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Elkins and Kenna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3396 10382 3373 10349 3345 10392 3376 10418
TIME...MOT...LOC 0011Z 069DEG 5KT 3370 10390

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

16

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:39 PM MDTSpecial Weather StatementABQLos Alamos36 min
Jul 11, 2:44 PM MDTFlash Flood Warning Considerable damage threatABQMora3 hr
Jul 11, 3:49 PM MDTSpecial Weather StatementABQColfax26 min
Jul 11, 3:55 PM MDTSevere Thunderstorm WarningABQColfax35 min
Jul 11, 5:06 PM MDTSpecial Weather StatementABQUnion24 min

Nearby

Special Weather Statements in New Mexico, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.